Thunderstorm Wind, Claiborne
- When
- July 23, 4:52 PM EST
- Where
- Claiborne County, 0.56 mi E of Harrogate
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.580, -83.640
Several trees were reported down in Harrogate.
Intense solar heating resulted in an unstable atmosphere capable of severe pulse storm production.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Intense solar heating resulted in an unstable atmosphere capable of severe pulse storm production.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 23, 1:46 PM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 246 PM EDT MON JUL 23 2007 .SHORT TERM...(TONIGHT AND TUESDAY)... UPPER LOW CURRENTLY CENTERED OVER THE CENTRAL APPALACHIAN REGION PER WV SATELLITE LOOP CONTINUES TO INFLUENCE WEATHER OVER MUCH OF THE EASTERN CONUS. OCCASIONAL SHORT WAVES ROTATING AROUND THIS FEATURE CONTINUE TO ENHANCE DEVELOPMENT OF MAINLY DIURNAL CONVECTION. MODELS/SREF GENERALLY AGREE THAT THE UPPER LOW WILL MOVE VERY LITTLE THROUGH THE BULK OF THE SHORT TERM. TIMING THE INDIVIDUAL WAVES AROUND THIS FEATURE WILL REMAIN PROBLEMATIC. LATEST WRF AND GFS GUIDANCE ADVERTISE LIKELY POPS FOR THE NORTHEASTERN ZONES ON TUESDAY. HOWEVER...ONLY ABOUT 50 PERCENT OF THE SREF MEMBERS ARE PROJECTING MEASURABLE PRECIP FOR THAT AREA TOMORROW. THUS HAVE OPTED TO UNDERCUT MODEL GUIDANCE POPS SLIGHTLY AND TO TRUNCATE POPS IN THE NORTHEAST ZONES AT HIGH CHANCE. FOR TEMPS...GFS GUIDANCE VALUES APPEAR REASONABLE...ALBEIT HIGHLY DEPENDENT ON THE AMOUNT OF SUNSHINE/CLEARING THAT OCCURS IN THE SHORT TERM. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... MODELS ARE IN GOOD AGREEMENT IN TAKING THE CLOSED LOW OVER THE CENTRAL APPALACHIANS TO THE NORTH-NORTHWEST...AND MERGING IT WITH PROGRESSIVE TROUGH ON FRIDAY. HOWEVER CONFIDENCE IN THE MODELS IS LOW FOR THE LONG TERM SINCE SUCH A PATTERN IS HIGHLY ANOMALOUS FOR THE MIDDLE OF SUMMER. WITH THE LOW POSITIONED TO THE NORTH...SEVERAL SHORTWAVES WILL ROTATE AROUND THE LOW AND AFFECT OUR AREA. UPPER DIFFLUENCE IN THE ENTRANCE REGION OF A JET STREAK WILL SUSTAIN LIFT DESPITE WEAK INSTABILITY. THESE FEATURES ARE FAIRLY WEAK AND SUBTLE...BUT MOISTURE APPEARS PLENTIFUL...SO WILL HAVE POPS NO HIGHER THAN 60 PERCENT THROUGH THURSDAY. BEST CHANCES LOOK TO BE IN THE NORTH CLOSER TO THE LOW. FOR FRIDAY THROUGH MONDAY...A RIDGE REMAINS OVER THE ROCKIES AND PLAINS WITH A TROUGH OVER THE EAST COAST. THIS WILL KEEP LOW TO SLIGHT CHANCE POPS IN THE FORECAST. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO PINPOINT ANY FEATURES THAT MAY BRING HIGHER POPS TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 84 66 86 67 / 20 40 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 81 65 84 66 / 20 40 40 50 40 OAK RIDGE, TN 61 82 65 84 66 / 20 40 40 50 40 TRI CITIES AIRPORT, TN 57 77 61 80 62 / 30 50 50 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/DGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUL 23 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT MON JUL 23 2007 /430 AM CDT MON JUL 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT MON JUL 23 2007 TNZ013-232030- CAMPBELL- 327 PM EDT MON JUL 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUNTSVILLE...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... JACKSBORO BY 355 PM EDT. 5 MILES SOUTH OF LA FOLLETTE BY 405 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT MON JUL 23 2007 VAZ008-232100- WASHINGTON VA- 430 PM EDT MON JUL 23 2007 ...STRONG THUNDERSTORM AFFECTING EASTERN WASHINGTON COUNTY... A STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN WASHINGTON COUNTY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. VERY HEAVY RAIN IS ALSO LIKELY. WATCH FOR PONDING ON ROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER THREAT.
The Knoxville radar (KMRX), 50 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were reported down in Harrogate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39889.